Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
datboy

red dots showing up while using retin a?

Recommended Posts

I started retin a around 3 weeks ago to help with my PIH and hormonal acne. First week I applied it once, second week I didn't apply it, and third week (this week) I've applied it twice. 

Before starting retin a, the left side of my face was honestly my pride and joy because it was so clear compared to my right side - everytime I looked at it I was so happy because thank god I didn't at least fuck up one side of my face right?? After starting retin a, I'm getting these tiny red dots on my left cheek and I want to know if this is purging and if they'll go away without leaving PIH or if I should stop and talk to my derm ASAP. It was just two dots at first and now it's 4-5 on my cheek right below my eye and close to my nose.

I've read that when you start retin-a it's rare to break out in places you don't normally break out in and the breakouts should mainly be whiteheads. These don't seem to look like whiteheads and I rarely break out on my left cheek under my eye. I actually woke up crying today when I saw in the mirror all those little red dots on my left side and my derm is out of the office for Thanksgiving so I can't get help from anyone other than online.

Should I continue retin-a if this is just a purge or wait till december to see my derm? Please help me my left side being clear before was honestly the only hope I had for my skin - I feel like if it turns to shit as well I'm going to just give up on myself.

Share this post


Link to post
Share on other sites

hang in there! it's going to get worse before it gets better. retinoids take a lot of time to work. 
I wrote a detailed chronicle of my experience on my blog. you can find the link in my 'about' section if you're interested.
- CR

large.58324470cd4ec_2016AcneDiaryRetin-AYoDermCreationDespite.jpg

Share this post


Link to post
Share on other sites

Would you describe these red dots as pin pricks?

becuz I used a similar retinoid and it caused my pores to suddenly become visible and red all over my face where they were previously never to be seen..I did not even know what they were at first 

have  you noticed any other changes like textural or discoloration issues?

Edited by BrokenPorEcelain

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×